Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS Raleigh, NC

February 3, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 3, 2016, 3:14 PM EST for 4 counties in North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 3:14 PM EST (20:14 UTC)
Expired
Feb 3, 2016, 4:00 PM EST
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Granville County, NC, Vance County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 411 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
411 m²/s²
0-3 km storm-relative helicity
494 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WUUS52 KRAH 032014
SVRRAH
NCC069-077-181-183-032100-
/O.NEW.KRAH.SV.W.0002.160203T2014Z-160203T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EST WED FEB 3 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 400 PM EST

* AT 314 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED OVER CREEDMOOR...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...HENDERSON...CREEDMOOR...LOUISBURG...WAKE FOREST...
  BUTNER...ZEBULON...FRANKLINTON...KITTRELL AND BUNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3629 7829 3627 7831 3624 7813 3621 7811
      3620 7801 3581 7827 3590 7879 3592 7878
      3592 7876 3595 7873 3601 7870 3603 7873
      3621 7876 3634 7842
TIME...MOT...LOC 2014Z 254DEG 30KT 3609 7866 

$$

22
2 follow-up statements
536 
WWUS52 KRAH 032028
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EST WED FEB 3 2016

NCC069-077-181-183-032100-
/O.CON.KRAH.SV.W.0002.000000T0000Z-160203T2100Z/
FRANKLIN NC-VANCE NC-GRANVILLE NC-WAKE NC-
328 PM EST WED FEB 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR FRANKLIN...SOUTHERN VANCE...SOUTHEASTERN GRANVILLE AND
NORTHEASTERN WAKE COUNTIES...

AT 328 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR FRANKLINTON...OR 9 MILES EAST OF
CREEDMOOR...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...HENDERSON...LOUISBURG...WAKE FOREST...ZEBULON...
FRANKLINTON...KITTRELL...BUNN...ROLESVILLE AND YOUNGSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3629 7829 3627 7831 3624 7813 3621 7811
      3620 7801 3581 7827 3590 7878 3596 7871
      3601 7868 3608 7864 3615 7862 3626 7863
      3634 7842
TIME...MOT...LOC 2028Z 254DEG 30KT 3612 7852 

$$

22
896 
WWUS52 KRAH 032051
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EST WED FEB 3 2016

NCC069-077-181-183-032101-
/O.EXP.KRAH.SV.W.0002.000000T0000Z-160203T2100Z/
FRANKLIN NC-VANCE NC-GRANVILLE NC-WAKE NC-
351 PM EST WED FEB 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...SOUTHERN VANCE...
SOUTHEASTERN GRANVILLE AND NORTHEASTERN WAKE COUNTIES WILL EXPIRE AT
400 PM EST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3629 7829 3627 7831 3624 7813 3621 7811
      3620 7801 3581 7827 3590 7878 3596 7871
      3601 7868 3608 7864 3615 7862 3626 7863
      3634 7842
TIME...MOT...LOC 2050Z 254DEG 30KT 3612 7852 

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:13 PM EST, 1 minute earlier.

Area forecast discussion, Feb 3, 3:13 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EST WED FEB 03 2016

.SYNOPSIS...A COLD FRONT WILL APPROACH THE CAROLINAS FROM THE WEST
THIS AFTERNOON...CROSS THE REGION TONIGHT...THEN STALL ALONG THE
COAST ON THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM WEDNESDAY...

TEMPERATURES: EXPECT HIGHS IN THE MID/UPPER 60S TO LOWER 70S...
COOLEST NW PIEDMONT AND WARMEST SE COASTAL PLAIN...WITH TEMPS
LARGELY DRIVE BY GUSTY SOUTHEAST FLOW (WARM ADVECTION EMANATING FROM
THE ATLANTIC). LOWS TONIGHT WILL BE DRIVEN BY NOCTURNAL COOLING AND
EVAP COOLING ASSOC/W WIDESPREAD PRECIPITATION IN MOST LOCATIONS...
EXCEPT IN THE NW PIEDMONT WHERE COLD ADVECTION SHOULD CONTRIBUTE
PRIOR TO SUNRISE THU AS THE ACTUAL COLD FRONT FINALLY PROGRESSES
EAST OF THE MOUNTAINS. LOWS WILL RANGE FROM THE MID/UPPER 40S NW TO
MID/UPPER 50S SE.

PRECIPITATION: ASIDE FROM OCCASIONAL SHOWERS ASSOCIATED WITH WARM
ADVECTION THIS MORNING AS THE 925 MB WARM FRONT LIFTS NORTHWARD INTO
VA...PRIMARILY IN THE WESTERN PIEDMONT...DRY CONDITIONS SHOULD
OTHERWISE PREVAIL THROUGH EARLY AFTERNOON AS THE SHALLOW NOCTURNAL
INVERSION (ENHANCED BY LOW-LEVEL WARM ADVECTION OVERNIGHT) OVER
CENTRAL NC IS RAPIDLY SUPPLANTED BY A HOMOGENEOUS WARM SECTOR...AS
ALREADY EVIDENCED BY GUSTY SOUTH WINDS AND EROSION OF FOG/LOW
CEILINGS PER 15Z OBSERVATIONS. THE SW-NE ORIENTED LINE OF CONVECTION
CURRENTLY UPSTREAM OF THE REGION HAS OUTRUN LOW-LEVEL FORCING
ATTENDANT THE COLD FRONT PROGRESSING EAST TOWARD THE MOUNTAINS...
EFFECTIVELY STRANDING ITSELF (TEMPORARILY) IN DEEP SOUTHWEST (LINE-
PARALLEL) FLOW ALOFT OVER THE SOUTHERN APPALACHIANS WHERE RICH
MOISTURE ADVECTION AND OROGRAPHIC ASCENT ON THE EASTERN SLOPES OF
THE APPALACHIANS HAVE AIDED IN MAINTAINING IT. EXPECT THIS FEATURE
TO RESUME PROGRESSING TO THE EAST THIS AFTERNOON  AS THE LOW-LEVEL
TROUGH PREVIOUSLY LEFT BEHIND 'CATCHES UP' AND BEGINS TO SHIFT THE
FOCUS FOR ADDITIONAL DEVELOPMENT (SFC-92 MB CONVERGENCE) INTO THE
FOOTHILLS AND WESTERN PIEDMONT BETWEEN 18-21Z...THE HWY 1
CORRIDOR BETWEEN 21-00Z...AND THE COASTAL PLAIN AFTER 00Z.

HAZARDOUS WEATHER: THE SPC INDICATES A MARGINAL RISK OF SEVERE
STORMS OVER CENTRAL NC TODAY. DESPITE AN UNSEASONAL RICH AIRMASS
/WARM SECTOR/ CHARACTERIZED BY DEWPOINTS IN THE LOW TO MID 60S...
PERVASIVE CLOUD COVER AND DEEP MOISTURE /MOIST ADIABATIC LAPSE
RATES/ WILL SIGNIFICANTLY HAMPER DIURNAL DESTABILIZATION... LIMITING
MLCAPE TO 250-500 J/KG AT BEST (IN SOUTH/SE)...THOUGH MORE LIKELY IN
THE 100-250 J/KG RANGE. WITH UPPER LEVEL FORCING LARGELY ABSENT
ASIDE FROM SMALL AMPLITUDE WAVES /TRANSIENT DPVA/ IN SW FLOW
ALOFT...FORCING FOR ASCENT WILL BE CONFINED TO WEAK/SHALLOW
CONVERGENCE ASSOC/W THE PRE-FRONTAL TROUGH OR MESOSCALE BAROCLINIC
ZONE (INTERFACE BETWEEN THE SLOW MOVING CONVECTIVE LINE AND ADJACENT
WARM SECTOR). GIVEN MARGINAL THERMODYNAMICS...LITTLE IN THE WAY OF
UPPER FORCING /DPVA/ (NO SIG. LAYER-LIFTING)...WEAK/SHALLOW LOW-
LEVEL FORCING...LINE-PARALLEL ENVIRONMENTAL FLOW...AND WEAK
DCAPE...FEW FACTORS REMAIN TO SUPPORT ORGANIZED SEVERE WEATHER IN
CENTRAL NC THIS AFT/EVE. OF THOSE FEW...THE 50 KT SOUTHERLY LOW-
LEVEL JET IN ADVANCE OF THE FRONT IS PROBABLY THE MOST IMPORTANT
ONE...ESP WHEN DOWNWARD MOMENTUM TRANSPORT NEED ONLY TO OCCUR FROM
~2500 FT AGL TO THE GROUND. CHARLOTTE RECENTLY REPORTED A 42 KNOT
(48 MPH) SUB-SEVERE WIND GUST (KNOCKING DOWN SEVERAL TREES) WITHIN
A NARROW CONVECTIVE LINE ALONG THE LEADING EDGE OF THE SW-NE
ORIENTED BAND OF PRECIP PROGRESSING EAST TOWARD CENTRAL NC...AND
SPORADIC GUSTS OF SIMILAR MAGNITUDE (ALONG WITH A FEW DOWNED TREES)
WILL BE POSSIBLE IN ASSOC/W THE DEEPER UPDRAFTS (20+ KFT)...
PRIMARILY SOUTH OF HWY 64. HEAVY RAINFALL AND ISOLD FLASH FLOODING
WILL ALSO BE POSSIBLE...PRIMARILY IN URBAN AREAS...GIVEN
ENVIRONMENTAL CONDITIONS FAVORING HEAVY SLOW-MOVING PRECIP (I.E.
TRAINING CONVECTION). -VINCENT

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 310 PM WEDNESDAY...

PRECIP SHOULD BE ONGOING TO START THE DAY ON THURSDAY AS THE COLD
FRONT SLOWLY INCHES TO THE EAST. THE FRONT WILL NOT COMPLETELY CLEAR
THE AREA UNTIL EARLY FRIDAY MORNING WHEN A KICKER WAVE MOVES THROUGH
THE REGION. IN FACT IT LOOKS LIKE PRECIP MAY HOLD ON SLIGHTLY LONGER
INTO FRIDAY MORNING AS SEVERAL WAVES OF LOW PRESSURE TRACK ALONG THE
FRONT FURTHER SLOWING DOWN ITS EASTWARD PROGRESSION. WITH THIS IN
MIND...PRECIP CHANCES WILL REMAIN ACROSS THE ENTIRE AREA DURING THE
DAY ON THURSDAY...ALTHOUGH THE BEST CHANCES AND HIGHEST QPF VALUES
WILL BE ACROSS THE EAST. RAIN CHANCES WILL THEN SLOWLY DIMINISH FROM
WEST TO EAST THROUGHOUT THE NIGHT ON THURSDAY...BUT PORTIONS OF THE
NORTHEASTERN/EASTERN HALF OF THE FORECAST AREA WILL LIKELY SEE RAIN
INTO THE FIRST HALF OF FRIDAY MORNING. RAIN WILL FINALLY MOVE OUT OF
THE BY LATE FRIDAY MORNING/EARLY AFTERNOON AS THE FRONT IS PUSHED
OFFSHORE. COOLER AIR WILL MOVE IN WITH THE FRONT...WITH HIGHS IN THE
50S/LOWER 60S ON THURSDAY AND EVEN COOLER BY FRIDAY ONCE THE FRONT
FINALLY PUSHES WELL OFFSHORE AND HIGH PRESSURE BUILDS OVER THE
REGION. HIGH TEMPS SHOULD BE IN THE 40S/LOW 50S... WITH OVERNIGHT
LOWS IN THE 20S/LOWER 30S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 310 PM WEDNESDAY...

PRECIP WILL LIKELY RETURN TO THE REGION BY SATURDAY NIGHT INTO
SUNDAY (CONSIDERABLY EARLIER THAN PREVIOUS RUNS) AS A DEEP UPPER
LEVEL TROUGH DIGS INTO THE SOUTHEAST US AND INDUCES A LOW PRESSURE
SYSTEM THAT WILL MOVES UP THE COAST. MODELS HAVE COME INTO SOMEWHAT
BETTER AGREEMENT...THUS CONFIDENCE (IN AT LEAST PRECIP COVERAGE) IS
SLOWLY INCREASING. PRECIP SHOULD MOVE BACK INTO THE EASTERN PORTIONS
OF THE FORECAST AREA SATURDAY NIGHT AND PERSIST THROUGH LATE SUNDAY.
WHERE LOWER CONFIDENCE EXISTS IS WHETHER OR NOT P-TYPE WILL BE AN
ISSUE. AT THIS TIME...GIVEN THE LOW LEVEL THICKNESS PROFILES...WILL
INTRODUCE RAIN AND/OR SNOW AT BOTH THE ONSET LATE SATURDAY
NIGHT/EARLY SUNDAY AND THEN AGAIN AS IT PULLS OUT SUNDAY NIGHT.

ANOTHER EVEN DEEPER UPPER LEVEL TROUGH WILL DIG DOWN INTO THE
EASTERN CONUS DURING THE REMAINDER OF THE PERIOD. THIS WILL BRING
DOWN SOME ARCTIC AIR OUT OF CANADA...WITH THE AREA SEEING HIGHS IN
THE 30S AND 40S AND LOWS IN THE 20S. CONFIDENCE IS VERY LOW WITH
RESPECT TO HOW THIS WILL ULTIMATELY EVOLVE...THEREFORE WILL NOT PUT
A LOT OF DETAIL IN THE PRECIP FORECAST. HOWEVER...GIVEN THE ARCTIC
AIR THAT WILL BE IN PLACE...P-TYPE ISSUES COULD POTENTIALLY BECOME A
PROBLEM FOR NEXT WEEK. STAY TUNED.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 100 PM WEDNESDAY...

24-HR TAF PERIOD: ADVERSE AVIATION CONDITIONS ARE EXPECTED AT ALL
TERMINALS THROUGH THE MAJORITY OF THE TAF PERIOD IN ASSOC/W A LINE
OF CONVECTION IN ADVANCE OF AN APPROACHING COLD FRONT. HAZARDS
INCLUDE NON-CONVECTIVE SOUTHERLY WINDS OF 15G30KT THIS AFTERNOON...
AND A PRE-FRONTAL LINE OF CONVECTION WITH IFR/MVFR CEILINGS/VISBYS
AND A POTENTIAL FOR SPORADIC CONVECTIVE WIND GUSTS UP TO 35-45 KNOTS
THIS AFTERNOON AND EVENING. CONDITIONS MAY BEGIN TO IMPROVE AT TRIAD
TERMINALS BETWEEN 06-12Z AS WINDS SHIFT TO THE NORTHWEST AT 5-10 KT
AND A DRIER AIRMASS SLOWLY ADVECTS INTO WESTERN NC IN THE WAKE OF
THE COLD FRONT. AT EASTERN TERMINALS...THE FRONTAL PASSAGE WILL
OCCUR MUCH LATER...ESP AT FAY/RWI. EXPECT ADVERSE CONDITIONS IN SOME
FORM TO PERSIST THROUGH THE NIGHT AT RDU...AND INTO THURSDAY AT THE
FAY/RWI TERMINALS WHERE THE FRONT WILL SLOW IN PROGRESS AND PERHAPS
TEMPORARILY STALL.

LOOKING AHEAD: FORECAST CONFIDENCE DECREASES DRAMATICALLY THU-MON.
IT IS POSSIBLE THAT SUB-VFR CONDITIONS PERSIST AT EASTERN TERMINALS
THROUGH THE DAY FRIDAY...FOLLOWED BY A SHORT PERIOD OF VFR
CONDITIONS EVERYWHERE ON SAT. SIGNIFICANT ADVERSE CONDITIONS WILL BE
POSSIBLE SUNDAY INTO EARLY NEXT WEEK...THOUGH UNCERTAINTY IS MUCH
HIGHER THAN TYPICAL...EVEN FOR THAT RANGE IN THE FORECAST. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...VINCENT
Hazardous weather outlook, Feb 3, 5:19 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
519 AM EST WED FEB 3 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-041015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
519 AM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF MODERATE TO BRIEFLY HEAVY RAIN ARE POSSIBLE THIS
AFTERNOON AND EVENING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED... WITH LOCALLY HIGHER AMOUNTS ESPECIALLY ALONG AND EAST
OF HIGHWAY 1. THIS COULD LEAD TO MINOR FLOODING OF STREETS AND
POOR DRAINAGE AREAS... AS WELL AS RISES ON AREA CREEKS AND
STREAMS.

ALSO... A FEW THUNDERSTORMS ARE EXPECTED TODAY... MAINLY IN THE
AFTERNOON THROUGH EARLY EVENING. A STORM OR TWO MAY MAY APPROACH
SEVERE LIMITS... PRODUCING LOCALLY STRONG WIND GUSTS OVER 45 MPH...
CAPABLE OF KNOCKING DOWN TREE LIMBS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GIH

In the hours before

Local storm report, Feb 3, 1:54 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     2 W ASHEBORO            35.72N  79.85W
02/03/2016                   RANDOLPH           NC   911 CALL CENTER

            TREE DOWN IN THE ROAD ON U.S. 64 WEST.

&&

EVENT NUMBER RAH1600224

BLAES
Special weather statement, Feb 3, 2:12 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EST WED FEB 3 2016

NCZ007-008-023>025-039>041-076-032030-
WAKE NC-RANDOLPH NC-PERSON NC-DURHAM NC-ORANGE NC-LEE NC-ALAMANCE NC-
CHATHAM NC-GRANVILLE NC-
212 PM EST WED FEB 3 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WESTERN
WAKE...SOUTHEASTERN RANDOLPH...PERSON...DURHAM...ORANGE...NORTHERN
LEE...ALAMANCE...CHATHAM AND GRANVILLE COUNTIES UNTIL 330 PM EST...

AT 208 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH OF
BURLINGTON TO 9 MILES NORTHEAST OF SILER CITY TO NEAR TROY...AND
MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE AHEAD OF THESE
STORMS...WITH STRONGER WIND GUSTS OF UP TO 50 TO 55 MPH IN THESE
STORMS.  SPORADIC DOWNED TREES WILL ALSO BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...BURLINGTON...SANFORD...
GRAHAM...ROXBORO...HILLSBOROUGH AND CREEDMOOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3654 7859 3585 7866 3552 7897 3551 7977
      3581 7946 3625 7941 3624 7915 3654 7913
TIME...MOT...LOC 1908Z 235DEG 46KT 3622 7935 3586 7939 3545 7988

22
Local storm report, Feb 3, 2:19 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
219 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     1 W RAMSEUR             35.73N  79.67W
02/03/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN ON POWERLINES AT 5900 BLOCK OF HIGHWAY 64
            WEST. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1600225

BLAES
Local storm report, Feb 3, 2:25 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     4 SSE TRINITY           35.83N  79.98W
02/03/2016                   RANDOLPH           NC   911 CALL CENTER

            TREE DOWN ON A HOUSE ON MOUNTAIN VIEW STREET. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1600226

BLAES
Local storm report, Feb 3, 2:28 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EST WED FEB 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     4 SSE TRINITY           35.83N  79.98W
02/03/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN ON A HOUSE AT 3200 BLOCK OF MOUNTAINVIEW
            STREET.

&&

CORRECTED EVENT TIME...REMARKS...SOURCE

EVENT NUMBER RAH1600226

BLAES
Special weather statement, Feb 3, 2:58 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EST WED FEB 3 2016

NCZ075>077-084>086-088-032100-
SCOTLAND NC-CUMBERLAND NC-RICHMOND NC-LEE NC-HOKE NC-MOORE NC-
HARNETT NC-
258 PM EST WED FEB 3 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN SCOTLAND...NORTHWESTERN CUMBERLAND...CENTRAL RICHMOND...
LEE...HOKE...MOORE AND HARNETT COUNTIES UNTIL 400 PM EST...

AT 257 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF GOLDSTON TO NEAR ROCKINGHAM...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...ROCKINGHAM...RAEFORD...LILLINGTON...
CARTHAGE...FORT BRAGG...PINEHURST...HAMLET AND ABERDEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3483 7935 3491 7985 3500 7989 3517 7971
      3516 7962 3522 7966 3552 7937 3555 7903
      3552 7897 3557 7893 3557 7887 3552 7872
      3483 7919
TIME...MOT...LOC 1957Z 258DEG 44KT 3548 7936 3501 7983

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 12:40 PM ESTSpecial Weather StatementRAHMontgomery, Stanly35 min
Feb 3, 1:00 PM ESTSpecial Weather StatementRAHRandolph60 min
Feb 3, 1:15 PM ESTSevere Thunderstorm WarningRAHDavidson, Montgomery, Moore, Randolph, Stanly45 min
Feb 3, 1:41 PM ESTSpecial Weather StatementRAHAlamance, Guilford, Orange, Person64 min
Feb 3, 1:45 PM ESTAreal Flood AdvisoryRAHGuilford2 hr
Feb 3, 2:12 PM ESTSpecial Weather StatementRAHAlamance, Chatham, Durham, Granville, Orange, Person78 min
Feb 3, 2:58 PM ESTSpecial Weather StatementRAHHarnett, Hoke, Lee, Moore, Richmond62 min
Feb 3, 3:41 PM ESTAreal Flood AdvisoryRAHWake3 hr
Feb 3, 3:53 PM ESTSpecial Weather StatementRAHHarnett, Hoke, Johnston, Nash, Scotland37 min
Feb 3, 3:58 PM ESTSpecial Weather StatementRAHFranklin, Halifax, Warren62 min
Feb 3, 4:06 PM ESTAreal Flood AdvisoryRAHHarnett, Johnston, Wilson3 hr
Feb 3, 4:14 PM ESTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Warren3 hr
Feb 3, 4:24 PM ESTSpecial Weather StatementRAHCumberland, Edgecombe, Johnston, Nash, Wilson36 min
Feb 3, 5:03 PM ESTSpecial Weather StatementRAHEdgecombe, Sampson, Wayne, Wilson42 min
Feb 3, 5:16 PM ESTAreal Flood AdvisoryRAHCumberland, Hoke, Sampson, Wayne3 hr
Feb 3, 5:46 PM ESTSpecial Weather StatementRAHSampson, Wayne59 min
Feb 3, 6:41 PM ESTSpecial Weather StatementRAHSampson34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.